MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized 29.0-29.5, 33.5, 66.5-67.0, 102.5-103.0, 106.0-107.0, and 110.0-111.0 cm from the hub.The neuron 070 was kinked approximately 15.5 and 108.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 confirmed a device with kinks and ovalizations.The kinks and ovalization may occur due to forceful manipulation at extreme angles during removal of the device from the packaging.Further evaluation revealed the packaging mandrel was unsecured from the packaging tape and packaging card.If this occurs and the device is retracted, the packaging mandrel may pin the device between the packaging mandrel and the packaging card and damage such as kinks and ovalizations may occur.Based on the return condition and the reported complaint, some of the bends and kinks are likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed the neuron 6f 070 delivery catheter (neuron 070) tip was kinked.The damaged neuron 070 was found prior to use and, therefore, the neuron 070 was not used in the procedure.The procedure was completed using a new neuron 070.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7986706
Report Number3005168196-2018-02082
Device Sequence Number13498231
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF79469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005